Alert archive / Oregon / Red Flag Warnings in 2015

Red Flag Warning 10, NWS Medford, OR

July 9, 2015Curry County, Jackson County, Josephine County, Oregon

NWS Medford, OR issued this red flag warning at Jul 9, 2015, 4:11 PM PDT for Curry County, Jackson County, Josephine County, Oregon. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 9, 2015, 4:11 PM PDT (23:11 UTC)
Expired
Jul 9, 2015, 8:00 PM PDT
In force
4 hr
Issued by
NWS Medford, OR

Counties Curry County, OR, Jackson County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 75 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 4:37 PM PDTHEAVY RAIN 0.62 Ene Murphy, ORSPOTTER REPORTS 0.6 OF RAINFALL OVER THE PAST 12 MINUTES FROM A STORM THAT PASSED THROUGH. RAIN IS STILL FALLING, BUT HAS LIGHTENED CONSIDERABLY. THERE IS MOVING WATER ON HIS DRIVEWAY AT THE TOP OF THE HILL. OBSERVER LOCATION GRANTS PASS.
Jul 9, 6:15 PM PDTHEAVY RAIN 1.445 N Rogue River, ORSPOTTER REPORTS 1.44 INCHES OF RAINFALL ASSOCIATED WITH A STORM THAT OCCURRED BETWEEN 3:50 PM AND 6:15 PM. OBSERVER LOCATION 3 MILES FROM WIMER.
Jul 9, 6:15 PM PDTHEAVY RAIN 25 Nnw Wilderville, OR2 ACCUMULATED FROM 4:15 PM TO 6:15 PM...RAIN WAS STILL FALLING AT TIME OF SPOTTER REPORT. OBSERVER LOCATION 17 MI WEST OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 11.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2015-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2015-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WWUS86 KMFR 092311
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
411 PM PDT THU JUL 9 2015

ORZ620>622-100300-
/O.NEW.KMFR.FW.W.0010.150709T2311Z-150710T0300Z/
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-
411 PM PDT THU JUL 9 2015

...RED FLAG WARNING FOR ABUNDANT LIGHTNING ON DRY FUELS IN EFFECT
UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL RESULT IN
  NUMEROUS NEW FIRE STARTS OUTSIDE OF THUNDERSTORM RAIN AREAS.
  OUTFLOW WINDS COULD CREATE ERRATIC FIRE BEHAVIOR IN NEW FIRE
  STARTS.

* AFFECTED AREA: IN SOUTHWEST OR...FIRE WEATHER ZONES
  620...WESTERN 621 AND NORTHWESTERN 622.

* COUNTIES AFFECTED: JACKSON AND JOSEPHINE. 

* WIND: OUTFLOW WINDS GUSTS OF 30 TO 50 MPH ARE POSSIBLE.

* THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED INTO EARLY
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING DRY FUELS COULD CAUSE NUMEROUS NEW
FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BTL

VISIT US AT WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
907 
WWUS86 KMFR 100244
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
744 PM PDT THU JUL 9 2015

ORZ620>622-100345-
/O.EXP.KMFR.FW.W.0010.000000T0000Z-150710T0300Z/
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-
744 PM PDT THU JUL 9 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM PDT DUE TO
WEAKENING THUNDERSTORMS AND WIDESPREAD RAIN.

$$

VISIT US AT WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 9, 2:51 PM PDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 9, 2:51 PM PDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
251 PM PDT THU JUL 9 2015

.DISCUSSION...THUNDERSTORMS ARE ONGOING AT THE MOMENT...WITH TWO
FOCUS AREAS. THE FIRST IMPULSE REVOLVING AROUND THE UPPER LOW IN
CALIFORNIA/NEVADA IS MAKING ITS WAY INTO THE CASCADES AND THE
WESTSIDE NOW...BRINGING LOTS OF LIGHTNING AND WETTING RAINS. SOME
OF THE RAIN HAS LIKELY BEEN HEAVY IN WESTERN SISKIYOU COUNTY
BETWEEN OBSERVATION LOCATIONS...BUT ONLY ABOUT TWO TENTHS OF AN
INCH HAS BEEN OBSERVED AT MEASURING STATIONS. THIS INITIAL ROUND
OF STORMS MAY DISSIPATE LATER THIS AFTERNOON AS THE SHORTWAVE
ENERGY PASSES THROUGH...THOUGH THE AFTERNOON HEATING COULD
MAINTAIN STORMS INTO THE EVENING IN THE WEST SIDE...SO WILL
MAINTAIN SCATTERED STORMS THERE. ADDITIONALLY...FROM THE CASCADES
WESTWARD PRECIPITABLE WATER VALUES ARE VERY HIGH...ABOVE 1.3
INCHES WHICH IS TOP 5 PERCENT FOR THIS TIME OF YEAR. THIS MEANS
HEAVY RAIN COULD ACCOMPANY ANY OF THESE STORMS...AND WITH STORM
MOTION ONLY ABOUT 5- 10 KTS...STREET AND STREAM FLOODING IS A
CONCERN AND WE ARE MONITORING THAT FOR PRODUCT ISSUANCES.

THE NEXT IMPULSE IS MOVING INTO THE EAST SIDE NOW...AND IS
GENERATING THUNDERSTORMS IN LAKE AND MODOC COUNTIES. AS THIS
PROGRESSES FROM EAST TO WEST EXPECT THUNDERSTORMS TO BECOME
SCATTERED...POTENTIALLY AFFECTING THE KLAMATH FALLS AREAS LATE THIS
AFTERNOON AND EVENING.

STORMS SHOULD DIMINISH OVERNIGHT...WITH BASICALLY A SLIGHT CHANCE OF
THUNDER MAINTAINED OVERNIGHT FOR JACKSON COUNTY EASTWARD. THIS IS
MAINLY BASED ON LINGERING SHORTWAVE ENERGY.  A GOOD MARINE PUSH IS
EXPECTED TONIGHT AT THE COAST AND COASTAL VALLEYS...WITH SOME
DRIZZLE EXPECTED THERE AS THE MARINE LAYER DEEPENS. TOMORROW AND
SATURDAY THE THUNDERSTORM CHANCES CONTINUE...BUT FOR DIFFERENT
REASONS. ON FRIDAY THE UPPER LOW TO THE SOUTH STILL WILL AFFECT THE
AREA...MAINTAINING WEAK SHORTWAVE ACTIVITY...MOISTURE...AND SOME
INSTABILITY IN THE FORM OF NEGATIVE LIFTED INDICES. ON SATURDAY THAT
LOW FINALLY FILLS AND ADDITIONAL SHORTWAVE TROUGHING ARRIVES FROM
THE WEST. THOUGH NOT AS UNSTABLE AS PREVIOUS DAYS...THE ENERGY
ARRIVING SHOULD BE ENOUGH TO GENERATE THUNDERSTORMS MOSTLY ALONG AND
EAST OF THE CASCADES.

THE NEVER-ENDING CHANCE FOR THUNDERSTORMS WANES BEGINNING ON SUNDAY
AS NEGATIVE LIFTED INDICES BECOME FOCUSED OVER THE CASCADES...AND
THEN ONLY OVER NORTHEAST LAKE COUNTY ON MONDAY. THIS IS BASED ON THE
GFS40 MODEL...SO WILL NOT BE PERFECT...BUT IT PROVIDES A GOOD IDEA
TO THE EVOLUTION OF THUNDERSTORM CHANCES INTO EARLY NEXT WEEK.

JUST AS THUNDERSTORM CHANCES ARE TRENDING LOWER...SO ARE
TEMPERATURES. WE EXPECT NEAR NORMAL TEMPERATURES THROUGH EARLY
NEXT WEEK...THEN REBOUND BY THE MIDDLE OF THE WEEK...WITH DECENT
AGREEMENT ON THIS PROGRESSION BY THE EC AND GFS.

&&

.AVIATION...FOR THE 09/18Z TAF CYCLE...THE MAIN CONCERN TODAY WILL
BE THE POTENTIAL FOR ISOLATED TO SCATTERED THUNDERSTORMS FOR A GOOD
PORTION OF THE AREA THAT COULD AFFECT ALL TERMINALS...EXCEPT FOR
NORTH BEND. THE MAIN CONCERN WILL BE MODERATE TO HEAVY RAIN...SMALL
HAIL AND GUSTY ERRATIC OUTFLOW WINDS. VFR CONDITIONS ARE EXPECTED TO
BE THE PREDOMINATE CONDITION FOR INLAND LOCATIONS, BUT TEMPORARY
MVFR CIGS WITH REDUCED VISIBILITIES ARE POSSIBLE IN SHOWERS AND
THUNDERSTORMS. AT THE COAST...MARINE STRATUS WILL CONTINUE MVFR CIGS
MOST OF THE DAY WITH IFR CONDITIONS RETURNING BETWEEN 2-3Z AND
CONTINUING INTO FRIDAY MORNING. -SCHAAF

&&

.MARINE...UPDATED 0300 PM PDT THURSDAY JULY 9 2015...VARIABLE WINDS
WILL SHIFT TO SOUTH OF SOUTHWEST AND INCREASE THIS AFTERNOON.
ISOLATED THUNDERSTORMS ARE EXPECTED ALONG THE SOUTH COAST THIS
EVENING. LOW STRATUS WITH PATCHY FOG AND POSSIBLE DRIZZLE WILL FORM
EARLY TOMORROW MORNING...PRIMARILY AFFECTING AREAS NORTH OF CAPE
BLANCO. FOG AND DRIZZLE WILL CLEAR BY LATE MORNING...AND STRATUS
WILL LIFT...BUT NOT CLEAR.

SOUTH TO SOUTHWEST WINDS WILL DOMINATE THROUGH THE WEEKEND AS A
SURFACE LOW PRESSURE SYSTEM FORMS 150 NM WEST OF PORTLAND. WINDS
WILL CONTINUE TO INCREASE TOMORROW AFTERNOON. STRONGEST WINDS ARE
EXPECTED NORTH OF CAPE BLANCO. WINDS AND SEAS WILL STAY BELOW
ADVISORY CRITERIA THROUGH THE WEEKEND. SEAS OF 4 TO 6 FEET DUE TO
MIXED NORTHWEST SWELL AND LONGER PERIOD SOUTHWEST SWELL WILL PERSIST
THROUGH THE WEEKEND.

WINDS WILL SHIFT TO WESTERLY SUNDAY...THEN SHIFT TO NORTHERLY MONDAY
INTO TUESDAY AS A THERMAL TROUGH DEVELOPS...BRINGING INCREASED NORTH
WINDS AND STEEP SEAS. CONDITIONS WILL LIKELY REACH ADVISORY LEVEL AS
EARLY AS TUESDAY MORNING...BUT DETAILS ARE STILL BEING RESOLVED.
-MSC

&&

.FIRE WEATHER...UPDATED 245PM PDT, THURSDAY, JULY 9TH, 2015...
PESKY LOW PRESSURE IS NOW MOVING INLAND FROM CALIFORNIA INTO THE
GREAT BASIN. LOW PRESSURE IMPULSES ROTATING AROUND THIS LOW WILL
CONTINUE TO RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING FROM AREAS JUST WEST OF THE CASCADES AND NORTH OF THE
SISKIYOUS AND EASTWARD AND ACROSS NORTHERN CALIFORNIA. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING
FROM EASTERN DOUGLAS COUNTY SOUTHWESTWARD INTO JOSEPHINE COUNTY.
CONCERNS FOR NEW FIRE STARTS ARE GREATEST IN THIS LATTER AREA DUE TO
CURRENTLY DRY FUELS. ON FRIDAY, THE CURRENTLY STALLED PATTERN WILL
SHIFT SLIGHTLY EAST FROM WHERE IT IS TODAY. THUNDERSTORMS WILL BRING
MODERATE TO LOCALLY HEAVY RAINFALL IN STORM CORES, AS WELL AS THE
POSSIBILITY OF HAIL IN AND GUSTY WINDS. COOLER TEMPERATURES ARE
EXPECTED THROUGH THE WEEKEND ALONG WITH CHANCES FOR SHOWERS AND
MOSTLY ISOLATED THUNDERSTORMS. GUSTY SOUTHWEST WINDS ARE EXPECTED
FOR THE CASCADES EASTWARD THIS WEEKEND. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...NONE.

PACIFIC COASTAL WATERS...NONE.

NSK/NSK/BMS

In the hours before

Special weather statement, Jul 9, 1:09 PM PDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
109 PM PDT THU JUL 9 2015

CAZ080-092030-
WESTERN SISKIYOU COUNTY CA-
109 PM PDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SISKIYOU COUNTY
UNTIL 130 PM PDT...

AT 107 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH FREQUENT CLOUD TO GROUND LIGHTNING...13 MILES NORTHEAST OF
NORDHEIMER CAMPGROUND...OR 20 MILES NORTHEAST OF ORLEANS...MOVING
SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
SISKIYOU COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MODERATE TO HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4155 12319 4145 12308 4134 12324 4144 12336
TIME...MOT...LOC 2007Z 050DEG 10KT 4144 12319

FB
Special weather statement, Jul 9, 1:29 PM PDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
129 PM PDT THU JUL 9 2015

CAZ080-092100-
WESTERN SISKIYOU COUNTY CA-
129 PM PDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SISKIYOU COUNTY
UNTIL 200 PM PDT...

AT 127 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH FREQUENT CLOUD TO GROUND LIGHTNING...10 MILES WEST OF ETNA...OR
24 MILES EAST OF ORLEANS...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
SISKIYOU COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MODERATE TO HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4136 12323 4148 12313 4139 12294 4130 12301
TIME...MOT...LOC 2027Z 301DEG 11KT 4140 12308

FB
Special weather statement, Jul 9, 2:00 PM PDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
200 PM PDT THU JUL 9 2015

CAZ080-092130-
WESTERN SISKIYOU COUNTY CA-
200 PM PDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SISKIYOU COUNTY
UNTIL 230 PM PDT...

AT 157 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
THAT IS PRODUCING MODERATE TO HEAVY RAIN 10 MILES WEST OF CURLEY
JACK CAMPGROUND...OR 11 MILES WEST OF HAPPY CAMP...MOVING SOUTHWEST
AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING
ARE EXPECTED WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
SISKIYOU COUNTY NEAR THE COUNTY LINE WITH DEL NORTE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4165 12369 4167 12369 4169 12367 4170 12367
      4171 12366 4173 12366 4174 12368 4178 12368
      4186 12360 4180 12348 4163 12367
TIME...MOT...LOC 2057Z 033DEG 8KT 4178 12360

FB
Special weather statement, Jul 9, 2:12 PM PDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
212 PM PDT THU JUL 9 2015

CAZ080-092145-
WESTERN SISKIYOU COUNTY CA-
212 PM PDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SISKIYOU COUNTY
UNTIL 245 PM PDT...

AT 209 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOLAN LAKE CAMPGROUND...OR 10 MILES NORTH OF HAPPY CAMP...MOVING WEST
AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
EXTREME NORTHWESTERN SISKIYOU COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MODERATE TO HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND
MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4199 12352 4199 12337 4187 12338 4191 12356
TIME...MOT...LOC 2109Z 109DEG 6KT 4194 12342

FB
Special weather statement, Jul 9, 2:31 PM PDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
231 PM PDT THU JUL 9 2015

CAZ080-092200-
WESTERN SISKIYOU COUNTY CA-
231 PM PDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SISKIYOU COUNTY
UNTIL 300 PM PDT...

AT 228 PM PDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BOLAN LAKE CAMPGROUND
TO 10 MILES NORTHWEST OF CURLEY JACK CAMPGROUND...AND MOVING WEST AT
10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
SISKIYOU COUNTY NEAR THE BORDER WITH DEL NORTE COUNTY AND THE
STATE OF OREGON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MODERATE TO HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4191 12358 4191 12356 4193 12355 4199 12348
      4200 12329 4177 12356 4184 12366
TIME...MOT...LOC 2128Z 111DEG 13KT 4199 12337 4185 12357

FB
Special weather statement, Jul 9, 3:33 PM PDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
333 PM PDT THU JUL 9 2015

CAZ080-092315-
WESTERN SISKIYOU COUNTY CA-
333 PM PDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SISKIYOU COUNTY
UNTIL 415 PM PDT...

AT 331 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HAPPY CAMP. THIS STORM WAS NEARLY STATIONARY AND IS CAPABLE OF
PRODUCING SMALL STREAM FLOODING IN AND AROUND INDIAN CREEK.

LOCATIONS IMPACTED INCLUDE...
HAPPY CAMP AND CURLEY JACK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL HAS OCCURRED WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4190 12357 4191 12356 4193 12355 4196 12353
      4197 12354 4199 12339 4185 12326 4175 12343
      4190 12360
TIME...MOT...LOC 2231Z 312DEG 4KT 4187 12335

SK

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 1:03 PM PDTSpecial Weather StatementMFR42 min
Jul 9, 1:09 PM PDTSpecial Weather StatementMFR21 min
Jul 9, 4:32 PM PDTSpecial Weather StatementMFR28 min
Jul 9, 4:57 PM PDTSpecial Weather StatementMFRJosephine63 min

Nearby

Red Flag Warnings in Oregon, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.